MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE ECCENTRIC INSERT 20; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CROSSFIRE ECCENTRIC INSERT 20; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number S-2302C-3250
Medical Device Problem Codes Mechanical Problem (1384); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported relevant discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient dislocated left hip due to locking mechanism failure, specifically the locking wire.Replaced liner and head.
 
Additional Manufacturer Narrative
An event regarding locking mechanism failure and dislocation involving an omnifit liner was reported.The event relating to the locking mechanism failure was confirmed, as per medical review, however, the dislocation was not.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided x-ray by a clinical consultant indicated: review of these records confirms failure of the metallic wire acetabular locking mechanism occurred, however, the root cause cannot be determined as insufficient information was available for review.The events of dislocation and revision tha cannot be confirmed as insufficient information has been received for review.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including: operative reports.Surgical implant records from the surgeries.Dated pre and post op xrays from the index and revision surgeries.Outpatient office/clinic notes.Implant retrieval are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
CROSSFIRE ECCENTRIC INSERT 20
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7637830
Report Number0002249697-2018-01965
Device Sequence Number19461084
Product Code JDI
UDI-Device Identifier07613327023312
UDI-Public07613327023312
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974685
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberS-2302C-3250
Device Lot Number191976
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer07/04/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;